Alert archive / North Dakota / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood watch at Jun 14, 2011, 11:58 AM CDT for 6 counties in North Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2011, 11:58 AM CDT (16:58 UTC)
- Expired
- Jun 14, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- None
Counties Emmons County, ND, Foster County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 99 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
153 WGUS63 KBIS 141658 FFABIS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 1158 AM CDT TUE JUN 14 2011 ...HEAVY RAINFALL MAY CAUSE FLASH FLOODING PORTIONS OF SOUTH CENTRAL THIS AFTERNOON... .A LINE OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUES IN SOUTH CENTRAL NORTH DAKOTA EARLY THIS TUESDAY AFTERNOON. THIS WILL HEIGHTEN THE RISK OF FLASH FLOODING ACROSS THE COUNTIES OF EMMONS...LOGAN...MCINTOSH...KIDDER...STUTSMAN AND FOSTER. THE FLASH FLOOD WATCH EXTENDS UNTIL 7 PM TUESDAY EVENING. POTENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IN AN HOUR OR TWO MAY CAUSE STREAMS AND DITCHES TO FILL AND RISE RAPIDLY. ROADS MAY BECOME FLOODED. SOME TOWNS IN THE WATCH AREA INCLUDE BUT ARE NOT LIMITED TO STRASBURG...HAGUE...TAPPEN...STREETER...WISHEK... NAPOLEON...JAMESTOWN AND CARRINGTON. NDZ025-036-037-046-047-050-150000- /O.NEW.KBIS.FF.A.0003.110614T1658Z-110615T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN... LINTON...NAPOLEON...ASHLEY 1158 AM CDT TUE JUN 14 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...EMMONS AND KIDDER. IN SOUTHEAST NORTH DAKOTA...FOSTER...LOGAN...MCINTOSH AND STUTSMAN. * UNTIL 7 PM CDT THIS EVENING * VERY HEAVY RAINFALL FROM TRAINING THUNDERSTORMS * STREAMS AND DITCHES MAY RISE RAPIDLY. WATER COULD FLOOD ROADS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WAA
1 follow-up statement
197 WGUS63 KBIS 142105 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 405 PM CDT TUE JUN 14 2011 ...HEAVY RAINFALL REMAINS A THREAT FOR FLASH FLOODING ACROSS PORTIONS OF SOUTH CENTRAL UNTIL EARLY EVENING... .SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE IN SOUTH CENTRAL NORTH DAKOTA THIS TUESDAY AFTERNOON. THE RISK OF FLASH FLOODING WILL CONTINUE INTO EARLY THIS EVENING ACROSS THE COUNTIES OF EMMONS...LOGAN...MCINTOSH...KIDDER...STUTSMAN AND FOSTER. THE FLASH FLOOD WATCH CONTINUES UNTIL 7 PM TUESDAY EVENING. POTENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IN AN HOUR OR TWO MAY CAUSE STREAMS AND DITCHES TO FILL AND RISE RAPIDLY. ROADS MAY BECOME FLOODED. SOME TOWNS IN THE WATCH AREA INCLUDE BUT ARE NOT LIMITED TO STRASBURG...HAGUE...TAPPEN...STREETER...WISHEK... NAPOLEON...JAMESTOWN AND CARRINGTON. NDZ025-036-037-046-047-050-150000- /O.CON.KBIS.FF.A.0003.000000T0000Z-110615T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CARRINGTON...STEELE...JAMESTOWN... LINTON...NAPOLEON...ASHLEY 405 PM CDT TUE JUN 14 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...EMMONS AND KIDDER. IN SOUTHEAST NORTH DAKOTA... FOSTER...LOGAN...MCINTOSH AND STUTSMAN. * UNTIL 7 PM CDT THIS EVENING * VERY HEAVY RAINFALL FROM TRAINING THUNDERSTORMS * STREAMS AND DITCHES MAY RISE RAPIDLY. WATER COULD FLOOD ROADS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WAA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood watch went out at Jun 14, 11:37 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 14, 11:37 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1137 AM CDT TUE JUN 14 2011 .UPDATE...FLASH FLOOD WATCH SOUTHEAST. && .HYDROLOGY...TRAINING THUNDERSTORMS MAY EXCEED FLASH FLOOD GUIDANCE OF 1.25 TO 1.75 INCHES IN 3 HOURS. ISSUED FLASH FLOOD WATCH UNTIL 7 PM CDT TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NDZ025-036-037- 046-047-050. && SHORT TERM...WAA
Hazardous weather outlook, Jun 14, 5:59 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 559 AM CDT TUE JUN 14 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 559 AM CDT TUE JUN 14 2011 /459 AM MDT TUE JUN 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. SOME AREAS MAY RECEIVE HEAVY RAINFALL...AND THIS MAY AGGRAVATE CURRENT FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THE REST OF THE WEEK...THROUGH THE WEEKEND...INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Special weather statement, Jun 14, 8:19 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 819 AM CDT TUE JUN 14 2011 NDZ034-035-045-046-141415- BURLEIGH-EMMONS-MORTON-SIOUX- 819 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT... AT 818 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL MORTON COUNTY TO EAST CENTRAL SIOUX COUNTY...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SOLEN BY 825 AM CDT... PRAIRIE KNIGHTS RESORT BY 830 AM CDT... ST. ANTHONY BY 850 AM CDT... CANNON BALL BY 855 AM CDT... FORT RICE AND HUFF BY 915 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KINNEY
Special weather statement, Jun 14, 9:16 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 916 AM CDT TUE JUN 14 2011 NDZ034-035-045-046-141500- BURLEIGH ND-EMMONS ND-MORTON ND-SIOUX ND- 916 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN SIOUX...SOUTHEASTERN MORTON...NORTHWESTERN EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 1000 AM CDT... AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 27 MILES SOUTH OF BISMARCK...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FORT RICE... MOFFIT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
Special weather statement, Jun 14, 9:19 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 919 AM CDT TUE JUN 14 2011 NDZ034-035-045-046-141500- BURLEIGH ND-EMMONS ND-MORTON ND-SIOUX ND- 919 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN SIOUX...SOUTHEASTERN MORTON...NORTHWESTERN EMMONS AND SOUTHERN BURLEIGH COUNTIES UNTIL 1000 AM CDT... AT 917 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26 MILES SOUTH OF BISMARCK...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FORT RICE... MOFFIT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jun 14, 10:04 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1004 AM CDT TUE JUN 14 2011 NDZ046-047-050-141545- EMMONS ND-LOGAN ND-MCINTOSH ND- 1004 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT FOR WESTERN MCINTOSH...WESTERN LOGAN AND EMMONS COUNTIES UNTIL 1045 AM CDT... AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAZELTON TO 16 MILES WEST OF HAGUE...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LINTON... WESTFIELD... BRADDOCK... STRASBURG... HULL... HAGUE... KINTYRE... NAPOLEON... ZEELAND... BURNSTAD... VENTURIA... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
Local storm report, Jun 14, 10:43 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1043 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HEAVY RAIN 4 NW HAZELTON 46.53N 100.34W
06/14/2011 M1.83 INCH EMMONS ND CO-OP OBSERVER
1.83 INCHES IN 20 MINUTES
&&
PAYDSpecial weather statement, Jun 14, 11:12 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1112 AM CDT TUE JUN 14 2011 NDZ036-037-141700- KIDDER ND-STUTSMAN ND- 1112 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT FOR WESTERN STUTSMAN AND SOUTHEASTERN KIDDER COUNTIES UNTIL NOON CDT... AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF THUNDERSTORMS FROM STEELE THROUGH LAKE ISABEL AND MEDINA...AND MOVING EAST AT 30 MPH. VERY HEAVY RAIN WAS OCCURRING WITH THESE THUNDERSTORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CRYSTAL SPRINGS... CHASE LAKE... STREETER... MEDINA... WOODWORTH... CLEVELAND... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:38 AM CDT | Severe Thunderstorm Warning | BIS | Grant | 39 min |
| Jun 14, 7:14 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 61 min |
| Jun 14, 10:21 AM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Kidder, Logan | 6 hr |
| Jun 14, 11:42 AM CDT | Flash Flood Warning | BIS | Emmons, Kidder, Logan, McIntosh, Stutsman | 4 hr |
| Jun 14, 1:20 PM CDT | Areal Flood Advisory | BIS | Stutsman | 80 min |
| Jun 14, 1:32 PM CDT | Flash Flood Warning | BIS | Stutsman | 3 hr |
| Jun 14, 2:04 PM CDT | Areal Flood Advisory | BIS | LaMoure | 3 hr |
| Jun 14, 4:03 PM CDT | Areal Flood Warning | BIS | Burleigh, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more | 23 hr |
| Jun 14, 4:29 PM CDT | Areal Flood Advisory | BIS | Dickey | 22 hr |
Nearby
Flash Flood Watches in North Dakota, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.